Numerische Mathematik

, Volume 110, Issue 3, pp 313–355

Convergence and optimal complexity of adaptive finite element eigenvalue computations


DOI: 10.1007/s00211-008-0169-3

Cite this article as:
Dai, X., Xu, J. & Zhou, A. Numer. Math. (2008) 110: 313. doi:10.1007/s00211-008-0169-3


In this paper, an adaptive finite element method for elliptic eigenvalue problems is studied. Both uniform convergence and optimal complexity of the adaptive finite element eigenvalue approximation are proved. The analysis is based on a certain relationship between the finite element eigenvalue approximation and the associated finite element boundary value approximation which is also established in the paper.

Mathematics Subject Classification (2000)


Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.LSEC, Institute of Computational Mathematics and Scientific/Engineering Computing, Academy of Mathematics and Systems ScienceChinese Academy of SciencesBeijingChina
  2. 2.Graduate University of Chinese Academy of SciencesBeijingChina
  3. 3.Center for Computational Mathematics and Applications, Department of MathematicsPennsylvania State UniversityUniversity ParkUSA